Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 189, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 15, 2005, 2:02 PM MDT for Boulder County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 2:02 PM MDT (20:02 UTC)
- Expired
- Jul 15, 2005, 2:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Boulder County, CO
The radar
The Denver radar (KFTG), 89 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 152004 SVRBOU COC013-152045- /O.NEW.KBOU.SV.W.0189.050715T2002Z-050715T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 202 PM MDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOULDER COUNTY IN NORTHEAST COLORADO * UNTIL 245 PM MDT * AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALLENSPARK...OR ABOUT 33 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARD... RAYMOND...PEACEFUL VALLEY...MEEKER PARK...LONGS PEAK...JAMESTOWN AND ALLENSPARK. HEAVY RAIN FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND CREEKS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY RISE... THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4026 10539 4026 10564 4006 10554 4013 10527 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:25 AM MDT, 11 hours 37 minutes earlier.
Area forecast discussion, Jul 15, 2:25 AM MDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 225 AM MDT FRI JUL 15 2005 .SHORT TERM...TDA-TNGT...MDLS MAINTAIN UPR RDG WITH NWLY FLO ALF ACRS CNTRL RCKYS THRU PRD. THIS MEANS CONVECTION WILL MOVE OFF THE ERN FTHLLS OVR THE PLAINS TDA. CAPES FM FCST UPR AIR SNDNGS RANGE UP TO 1000J/KG IN THE MTNS AND TO NRLY 2000J/KG OVR THE URBAN CORRIDOR. CAPES ARE NRLY AS HIGH ON THE PLAINS BUT THE MID LVL CAP PERSISTS. WHILE CIN VALUES ARE LWR THAN YESTERDAY THIS WILL DELAY CONVECTION THERE UNTIL EVE WHEN CIN VALUES DCRS. LO LVL SELY RETURN FLO MAY PRODUCE A DEN MESOCYCLONE AND INCRS SFC DWPTS ACRS PLAINS THIS AFTN AND EVE. FRZG LVLS WILL BE A LTL LWR DUE TO WK COOLING ALF AND ADEQUATE SHEAR EXISTS FOR PSBL SVR TSTMS PRODUCING LRG HAIL. TEMPS WILL BE A SMIDGEN COOLER AS CLDS WILL SPRD OFF THE MTNS EARLIER. WILL GENLY COMPROMISE AMONGST MOS TEMP GUIDANCE VALUES. .LONG TERM...ONCE AGAIN...NOT TOO MANY CHANGES NECESSARY THIS TIME AROUND. VERY WARM TEMPERATURES ALOFT ARE EXPECTED TO BE OVER THE REGION ON SATURDAY. ONE COULD ARGUE THAT 700 MB TEMPERATURES OF +16C TO +20C WOULD BE ENOUGH TO CAP AFTERNOON SHOWER ACTIVITY. BUT THE MOUNTAINS AND FOOTHILLS HAVE BEEN SEEING AFTERNOON AND EVENING CONVECTION THE PAST FEW DAYS WITH TEMPERATURES ALMOST THAT WARM. WITH RESIDUAL MOISTURE GRADUALLY INCREASING UNDERNEATH THE DOMINANT UPPER LEVEL RIDGE...CHANCES ARE THAT AT LEAST A FEW SHOWERS WILL POP UP OVER THE HIGHER TERRAIN ON SATURDAY. ON THE PLAINS...SATURDAY AFTERNOON TEMPERATURES IN THE UPPER 90S WILL BE QUITE COMMON...BUT WILL LEAVE IT TO LATER FORECASTERS TO FORECAST ANY TRIPLE DIGIT NUMBERS. THE FORECASTS FOR SUNDAY NIGHT...MONDAY AND MONDAY NIGHT HAVE BEEN LEFT AS THEY ARE. MODELS CONTINUE SHOWING A FRONTAL SURGE FROM THE NORTHERN PLAINS MOVING INTO NORTHEAST COLORADO SUNDAY NIGHT. LOW LEVEL EASTERLY WINDS THROUGH THE DAY MONDAY SHOULD ADVECT SOME LOW LEVEL MOISTURE INTO THE REGION AND THE AFTERNOON SHEAR PROFILE SHOULD BE FAVORABLE FOR ORGANIZED CONVECTION TO DEVELOP. BESIDES A HIGHER THREAT OF SHOWERS MONDAY AFTERNOON...THE OTHER FEATURE IS GOING TO BE A SHORT-LIVED BREAK FROM 90 DEGREE TEMPERATURES. WARMER AND DRIER CONDITIONS WILL RETURN BY THE MIDDLE OF THE WEEK AS THE UPPER RIDGE RE-BUILDS OVER THE GREAT BASIN/SOUTHERN ROCKIES. && .BOU...NONE. && GARD/KDRBY
Hazardous weather outlook, Jul 15, 10:52 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI JUL 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT APPEARS THAT FAIRLY DECENT MOISTURE OVER THE PLAINS WILL STAY AROUND THIS AFTERNOON TO HELP THE CHANCES OF PRECIPITATION. LIKE YESTERDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN OVER THE MAINTAINS AND FOOTHILLS BY 12:30 PM. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE FRONT RANGE PLAINS BY 2 PM. FURTHER EAST OVER THE PLAINS...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AFTER 4 PM. A FEW OF THE STORMS COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT IS EXPECTED TO DROP ACROSS THE AREA SUNDAY. THIS WILL BRING AN END TO THE VERY WARM TEMPERATURES...AND ALSO BRING A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE SUNDAY AND MONDAY AS LOW LEVEL MOISTURE AND INSTABILITY WILL INCREASE BEHIND THE FRONT. BY THE MID PART OF NEXT WEEK...DRIER CONDITIONS WILL RETURN WITH JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING GUSTY WINDS BUT LITTLE RAINFALL. HIGH TEMPERATURES ARE EXPECTED TO RETURN INTO THE 90S ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 15, 1:15 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
115 PM MDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 2 NE ESTES PARK 40.39N 105.49W
07/15/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Gilpin | 35 min |
| Jul 15, 3:09 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 51 min |
| Jul 15, 3:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 48 min |
| Jul 15, 3:49 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 26 min |
| Jul 15, 3:55 PM MDT | Tornado Warning | BOU | Arapahoe, Denver | 35 min |
| Jul 15, 4:10 PM MDT | Tornado Warning | BOU | Douglas | 36 min |
| Jul 15, 4:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 39 min |
| Jul 15, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 43 min |
| Jul 15, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 55 min |
| Jul 15, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 45 min |
| Jul 15, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.